Alert archive / Georgia / Frost Advisories in 2013
Frost Advisory 8, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 7, 2013, 2:15 PM EST for 36 counties in Georgia. It took effect at Nov 8, 2013, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2013, 2:15 PM EST (19:15 UTC)
- In effect from
- Nov 8, 2013, 3:00 AM EST
- Expired
- Nov 8, 2013, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 36 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lamar County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WWUS72 KFFC 071915 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EST THU NOV 7 2013 ...FROST ADVISORY IN EFFECT FOR NORTH AND WEST CENTRAL GEORGIA... .A COOLER AND DRIER AIRMASS IS BEING USHERED INTO THE STATE BY GUSTY NORTHERLY WINDS TODAY. THESE WINDS ARE EXPECTED TO WEAKEN OVERNIGHT...WITH SKIES FORECAST TO BE CLEAR AND TEMPERATURES EXPECTED TO DROP TO NEAR THEIR DEWPOINTS NEAR FREEZING...PATCHY FROST CAN BE EXPECTED. GAZ001>009-011>016-019>022-030>033-041>044-052>057-066>068-070- 081300- /O.NEW.KFFC.FR.Y.0008.131108T0800Z-131108T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- TROUP-MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON... DOUGLASVILLE...EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN 215 PM EST THU NOV 7 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. * LOCATIONS...NORTH GEORGIA MOUNTAINS...NORTHERN AND WESTERN SUBURBS OF ATLANTA...AND WEST CENTRAL GEORGIA. * TEMPERATURES...IN THE MID 30S. * TIMING...3AM FRIDAY TO 9AM FRIDAY * IMPACTS...EXPOSED PLANTS MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
815 WWUS72 KFFC 080852 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 AM EST FRI NOV 8 2013 ...FROST ADVISORY IN EFFECT FOR NORTH AND WEST CENTRAL GEORGIA... .PATCHY FROST CAN BE EXPECTED FROM THE COMBINATION OF WEAKENING WINDS...CLEAR SKIES...AND TEMPERATURES DROPPING INTO THE MID 30S NEAR THEIR DEWPOINTS. GAZ001>009-011>016-019>022-030>033-041>044-052>057-066>068-070- 081400- /O.CON.KFFC.FR.Y.0008.000000T0000Z-131108T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- TROUP-MERIWETHER-PIKE-LAMAR- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON... DOUGLASVILLE...EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN 352 AM EST FRI NOV 8 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...NORTH GEORGIA MOUNTAINS...NORTHERN AND WESTERN SUBURBS OF ATLANTA...AND WEST CENTRAL GEORGIA. * TEMPERATURES...IN THE MID 30S. * TIMING...UNTIL 9AM THIS MORNING. * IMPACTS...EXPOSED PLANTS MAY BE DAMAGED OR KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 7, 12:41 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 7, 12:41 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1241 PM EST THU NOV 7 2013 .PREV DISCUSSION... /ISSUED 1018 AM EST THU NOV 7 2013/ UPDATE... CLOUDS AND CEILINGS HAVE HUNG AROUND LONGER THAN ANY GUIDANCE HAD FORECAST. RIGHT NOW THE LAMP IS THE ONLY MODEL TO HAVE WHAT APPEARS TO BE A DECENT HANDLE ON THE CURRENT SITUATION. WITH STRONG WINDS MOISTURE FROM THE PRECIP AND CAA INTO THE AREA THESE CLOUDS HAVE STUCK AROUND LONGER THAN EXPECTED. AS SUCH...CHANGED THE FORECAST HIGH TEMPS AND CLOUD CONDITIONS ACROSS THE AREA TODAY. THE RAIN HAS GREATLY DIMINISHED LIKE EXPECTED. NO OTHER CHANGES ARE EXPECTED AT THIS TIME ARG PREV DISCUSSION... /ISSUED 744 AM EST THU NOV 7 2013/ SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED AT 327 AM EST THU NOV 7 2013/ LATEST SURFACE CHART SHOWS THE EXPECTED COLD FRONT MOVING ACROSS CENTRAL TN-NORTH AL... AND PROGGED TO PUSH INTO NW GA BY 5-7AM... ATLANTA 10AM TO NOONISH... COLUMBUS AND MACON AROUND 1-3 PM THIS AFTERNOON. RADAR SHOWS AN AREA OF MOSTLY LIGHT RAIN ALONG AND AHEAD OF THE FRONT...AND ALREADY PUSHING ACROSS NW AND NORTH CENTRAL GA. TIMING TOOL INDICATES THE LIGHT RAIN FIELD WILL MOVE ACROSS THE ATLANTA METRO AREA BETWEEN 6-11AM THIS MORNING... WITH CLEARING CONDITIONS EXPECTED FAIRLY QUICKLY BEHIND THE FRONT. RAINFALL AMOUNTS WILL BE LIGHT... GENERALLY LESS THAN ONE QUARTER INCH. EXPECT THE LIGHT RAIN FIELD TO GRADUALLY WEAKEN/DISSIPATE AS IT PUSHES INTO CENTRAL GA TODAY... WARRANTING ONLY A SLIGHT CHANCE OF RAIN FOR AREAS GENERALLY SOUTH OF ATLANTA... WITH MANY AREAS POSSIBLY ONLY SEEING A FEW SPRINKLES AT BEST. THE TRAILING RIDGE OF HIGH PRESSURE IS DIVING OUT OF CANADA... SO DO EXPECT STRONG GUSTY WINDS AND A SHARP COOL DOWN BEHIND THE FRONT. SHOULD SEE NW WINDS GUST TO NEAR 30 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. THIS WILL MAKE MID EVENING TEMPERATURES FEEL LIKE 40S FOR ATLANTA NORTHWARD... SO BUNDLE UP THIS EVENING IF GOING OUT. EXPECT 5 TO 10 MPH WINDS TO PERSIST OVERNIGHT. THIS WILL GREATLY HINDER FROST DEVELOPMENT DESPITE LOWS DIPPING INTO THE MID 30S ACROSS MOST OF NORTH GA. NEVERTHELESS... WILL CONTINUE TO INCLUDE WORDING FOR PATCHY FROST ACROSS PARTS OF NORTH GA TOWARD MORNING AS WINDS MAY SUBSIDE JUST ENOUGH TO ALLOW A FEW PATCHES IN PROTECTED COLD SPOTS. HIGH PRESSURE WILL SETTLE OVER THE AREA ON FRIDAY...RESULTING IN LIGHT WINDS AND AMPLE SUNSHINE. DESPITE SUNNY SKIES... AFTERNOON TEMPS WILL STRUGGLE TO GET OUT OF THE 50S NORTH... AND INTO THE LOWER TO MID 60S FURTHER SOUTH. A MAV AND MET BLEND OF TEMPS LOOKED REASONABLE THROUGH THE SHORT TERM. 39 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 327 AM EST THU NOV 7 2013/ LONG TERM BEGINS WITH SFC HIGH PRESSURE THAT IS CENTERED OVER THE VIRGINIA/NORTH CAROLINA AREA DOMINATING ACROSS THE CWA. THIS WEAKENS AND SHIFTS EASTWARD OVER THE WEEKEND...HOWEVER ANOTHER RIDGE OVER THE CENTRAL CONUS SHIFTS EAST AND DOMINATES THROUGH THE FIRST HALF OF NEXT WEEK. IN THE TUESDAY TO WEDNESDAY TIME FRAME...A SHORTWAVE DEEPENS IN THE TROUGH AND BECOMES A CUTOFF LOW ON WEDNESDAY. THIS BRINGS THE ONLY CHANCE OF RAIN IN TO THE EXTENDED. HELD OFF ON THE MENTION OF POPS FOR TUESDAY NIGHT SO ONLY MENTION OF PRECIP IN THE EXTENDED IS ON WEDNESDAY WITH A SLIGHT CHANCE OF RAIN NORTH AND CENTRAL AND A CHANCE OF RAIN ACROSS THE EXTREME NORTH. ECMWF IS A LITTLE SLOWER WITH THE SYSTEM AND IS MORE LIMITED IN TERMS OF PRECIP COMPARED TO THE GFS. 11 FIRE WEATHER... /ISSUED AT 327 AM EST THU NOV 7 2013/ A MUCH DRIER AIRMASS WILL SPREAD OVER THE REGION THIS AFTERNOON AND OVERNIGHT. AS A RESULT... A FEW AREAS ACROSS MAINLY NE AND EAST CENTRAL GA COULD SEE A FEW HOURS OF CRITICALLY LOW RH VALUES FRIDAY AFTERNOON. HOWEVER... WINDS WILL BE LIGHT AND STILL SOME UNCERTAINTY ON DRYING OF FUELS. THEREFORE... WILL CONTINUE TO MONITOR FUELS THROUGH THE AFTERNOON AND POST ANY FIRE STATEMENTS/WARNINGS TONIGHT FOR FRIDAY AFTERNOON IF FUELS AND EXPECTED RH VALUES WARRANT. 39 .AVIATION... 18Z UPDATE... CLOUDS HAVE HUNG AROUND LONGER THAN FORECAST. THIS MEANS THAT MVFR CEILINGS ARE STILL AFFECTING THE AREA. CLOUDS ARE STARTING TO SCATTER OUT FROM THE NORTH...EXPECT THIS TO CONTINUE UNTIL WE HAVE SKC AREA WIDE. EXPECT THE GUSTS TO DIE DOWN AFTER SUNSET TODAY. TOMORROW HIGH PRESSURE MOVES INTO THE AREA AND CAUSES OUR WINDS TO COME NNE IN THE LATE AM. WOULDNT BE SURPRISED IF THE WINDS DANCED AROUND 340-030 DURING THE DAY...THE UNFORTUNATE PART IS THAT THE WINDS WILL BE AROUND 10 KTS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CEILINGS....HIGH ON ALL OTHER ELEMENTS ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 37 62 39 / 60 0 0 5 ATLANTA 64 39 61 42 / 70 0 0 5 BLAIRSVILLE 60 34 56 34 / 80 0 0 5 CARTERSVILLE 62 34 60 38 / 80 0 0 5 COLUMBUS 69 40 64 45 / 40 0 0 5 GAINESVILLE 64 38 60 41 / 70 0 0 5 MACON 73 39 65 38 / 30 0 0 5 ROME 62 34 61 36 / 80 0 0 5 PEACHTREE CITY 66 34 62 37 / 70 0 0 5 VIDALIA 77 44 66 43 / 20 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ARG LONG TERM....20 AVIATION...ARG
Hazardous weather outlook, Nov 7, 4:48 AM EST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 AM EST THU NOV 7 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 448 AM EST THU NOV 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL BRING SHOWERS TO THE STATE TODAY BUT THE LACK OF INSTABILITY WILL INHIBIT THUNDERSTORMS WITH THE SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOW TEMPERATURES WILL DECREASE BEHIND THE COLD FRONT ALLOWING FOR ISOLATED AREAS OF PATCHY FROST ACROSS NORTH GEORGIA FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.